Alert archive / California / Heat Advisories in 2021

Heat Advisory 3, NWS San Francisco Bay Area, CA

June 18, 20214 counties in California

NWS San Francisco Bay Area, CA issued this heat advisory at Jun 18, 2021, 9:06 PM PDT for 4 counties in California. It took effect at Jun 19, 2021, 12:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2021, 9:06 PM PDT (04:06 UTC)
In effect from
Jun 19, 2021, 12:00 PM PDT
Expired
Jun 19, 2021, 8:13 PM PDT
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA, Monterey County, CA, San Benito County, CA

The radar

The San Francisco radar (KMUX), 30 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 4.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3876 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

276 
WWUS76 KMTR 190406
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
906 PM PDT Fri Jun 18 2021

CAZ507-510-511-518-191215-
/O.NEW.KMTR.HT.Y.0003.210619T1900Z-210620T0500Z/
North Bay Mountains-East Bay Interior Valleys-
East Bay Hills and the Diablo Range-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Including the cities of Angwin, Lagunitas-Forest Knolls, 
Woodacre, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, and Blackhawk
906 PM PDT Fri Jun 18 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 10 PM PDT SATURDAY...

* WHAT...Temperatures up to 101 expected.

* WHERE...North Bay Mountains, East Bay Interior Valleys, East 
  Bay Hills and the Diablo Range and Mountains Of San Benito 
  County and Interior Monterey County Including Pinnacles 
  National Park.

* WHEN...From noon to 10 PM PDT Saturday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

* ADDITIONAL DETAILS...Hottest temperatures will be in the far
  northern portion of North Bay...the far eastern portion of East
  Bay...the mountains of San Benito County and mountains of
  interior Monterey County including Pinnacles Natl Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
3 follow-up statements
733 
WWUS76 KMTR 191030
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
330 AM PDT Sat Jun 19 2021

CAZ507-510-511-518-192100-
/O.CON.KMTR.HT.Y.0003.210619T1900Z-210620T0500Z/
North Bay Mountains-East Bay Interior Valleys-
East Bay Hills and the Diablo Range-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Including the cities of Angwin, Lagunitas-Forest Knolls, 
Woodacre, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, and Blackhawk
330 AM PDT Sat Jun 19 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT
THIS EVENING...

* WHAT...Temperatures up to 105 expected.

* WHERE...North Bay Mountains, East Bay Interior Valleys, East Bay
  Hills and the Diablo Range and Mountains Of San Benito County
  and Interior Monterey County, including Pinnacles National 
  Park.

* WHEN...From noon to 10 PM PDT Saturday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

* ADDITIONAL DETAILS...Hottest temperatures will be in the far
  northern portion of North Bay, the far eastern portion of East
  Bay, the mountains of San Benito County, and mountains of 
  interior Monterey County, including Pinnacles National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
266 
WWUS76 KMTR 192004
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
104 PM PDT Sat Jun 19 2021

CAZ507-510-511-518-200500-
/O.CON.KMTR.HT.Y.0003.000000T0000Z-210620T0500Z/
North Bay Mountains-East Bay Interior Valleys-
East Bay Hills and the Diablo Range-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Including the cities of Angwin, Lagunitas-Forest Knolls, 
Woodacre, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, and Blackhawk
104 PM PDT Sat Jun 19 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...Temperatures up to 105 expected.

* WHERE...North Bay Mountains, East Bay Interior Valleys, 
  Mountains Of San Benito County and Interior Monterey County 
  Including Pinnacles National Park and East Bay Hills and the 
  Diablo Range.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

* ADDITIONAL DETAILS...Hottest temperatures will be in the far
  northern portion of North Bay, the far eastern portion of East
  Bay, the mountains of San Benito County, and mountains of 
  interior Monterey County, including Pinnacles National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
668 
WWUS76 KMTR 200313
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
813 PM PDT Sat Jun 19 2021

CAZ507-510-511-518-200415-
/O.CAN.KMTR.HT.Y.0003.000000T0000Z-210620T0500Z/
North Bay Mountains-East Bay Interior Valleys-
East Bay Hills and the Diablo Range-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Including the cities of Angwin, Lagunitas-Forest Knolls, 
Woodacre, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, and Blackhawk
813 PM PDT Sat Jun 19 2021

...HEAT ADVISORY IS CANCELLED...

Although a few locations are still in the low 90s, much of the
area within the Heat Advisory is significantly cooler and no 
longer at criteria for moderate Heat Risk. Therefore, with 
additional cooling expected in the next two hours, the Heat 
Advisory is cancelled.

$$

For more information from the National Weather Service visit
http://weather.gov/mtr

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this heat advisory went out at Jun 18, 4:36 PM PDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 18, 4:36 PM PDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
436 PM PDT Fri Jun 18 2021

.SYNOPSIS...Hot temperatures continue inland into this evening.
Cooling will gradually return to the coast and bays this evening
and overnight as onshore winds return. Noted cooling trend
Saturday near the bay but continued hot inland into Saturday
evening. Much cooler all areas Sunday through early next week as
the marine layer returns as an upper trough develops off the coast
with temperatures trending to near or even slightly below normal.

&&

.DISCUSSION...as of 1:59 PM PDT Friday...Heat advisories and
excessive heat warnings will continue through 9 pm this evening.
Will assess temps and records this evening and consider if any
extensions are needed for inland areas on Saturday. Also watching
smoke billow northward across the Monterey Bay region as the
Willow fire continues to burn in the Ventana Wilderness of the Los
Padres National Forest. Finally, we continue to watch the
southerly surge of stratus that has now made it up to Pebble
Beach. 24 hour trends show southwest flow has made it to the north
side of Monterey Bay where Watsonville is now running 16 degrees
cooler than yesterday afternoon as the coastal cooling has begun.
Meanwhile as of 1 pm we still have hot temps ranging from 95 in
Santa Rosa, 102 in Livermore to 107 at Pinnacles National Park.

We expect to see the stratus fill in over the ocean overnight as
there is a well defined inversion layer around 1000 feet along the
coast. As this occurs onshore winds will gradually increase
bringing noted cooling on Saturday for locations within 10-15
miles of the coast. We still expect hot temperatures for the
interior valleys but even those locations should cool a few
degrees with only the hottest locations of the Bay Area seeing
temps into the lower 100s.

The second half of the weekend will be cooler as onshore flow
continues with a continued deepening of the marine layer along the
coast.

By Monday and Tuesday temperatures will drop to near or even below
seasonal values with a weak upper trough off the coast. Periods of
night and morning low clouds will return along with coastal
drizzle.

Dry ridge rebuilds late next week and into next weekend with
another warming trend.

&&

.AVIATION...as of 04:36 PM PDT Friday...For the 00z TAFs. VFR
with breezy onshore winds between 10 to 15 knots. As winds taper
off overnight, most terminals will remain VFR. However, stratus
currently hugging the Monterey Peninsula will continue to move
northward overnight. There is a chance that the southwesterly
winds will push some cloud cover through the Golden Gate and over
the North San Francisco Bay toward KSNS, but there is low
confidence in that. Perhaps a FEW clouds around the SF Bay, but
the main reduced conditions will be down on the Central Coast,
where they are also deal with smoke from the wildfire in Big Sur.
Some reduced vis from smoke and haze is possible early Saturday
morning before clear and VFR Saturday afternoon.

Vicinity of KSFO...VFR expected through the TAF period. Winds
Friday afternoon may have an occasional gust between 20 to 25
knots, but will gradually subside overnight. Winds at KHAF will
switch to the south as stratus will move northward up the
coastline. A FEW low clouds may spill through the San Bruno Gap,
but no impacts expected. Additionally, there is a chance for some
light haze early Saturday morning, but nothing below 5 SM. Clear
skies on Saturday as afternoon onshore winds increase.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...Smoke from the Willow Fire that is
burning may drift towards terminals. Due to the southwesterly wind
flow, KSNS is likely the most impacted, as well as any terminal
northeast of it. Stratus as returned to the coastline, currently
hanging out next to Point Pinos. It will likely move into the Bay
after 03Z and spread to terminals overnight. IFR/LIFR conditions
are expected with reduced vis and patchy fog possible. Clearing on
Saturday afternoon is likely after 17Z. VFR is expected with
breezy onshore winds as the stratus will likely remain over the
bay and coast.

&&

.CLIMATE...

Current records for Friday June 18th..

Santa Rosa      102 in 1917
San Rafael      105 in 2017
Kentfield       103 in 2017
Napa            110 in 1920
Livermore       106 in 2017
San Francisco    88 in 2017
SFO Airport      97 in 2017
Redwood City    102 in 2017
Half Moon Bay    83 in 1957
Oakland Downtown 96 in 1981
San Jose        103 in 2017
Gilroy          102 in 1981
Santa Cruz       97 in 1946
Salinas          90 in 1945
Monterey         84 in 1962
King City       102 in 1962

&&

.MARINE...as of 02:36 PM PDT Friday...Winds remain split
depending location with breezy to gusty north to northwest winds
across the outer and northern waters and light to locally breezy
south to southwest winds across the southern inner waters. The
northern outer waters will still have the strongest winds where
near gale force winds are possible through this evening. A
southerly surge of marine stratus continues along the Big Sur
coast, pushing northward toward Pigeon Point later today will
bring breezy south winds and reduced visibility. Winds will
diminish over the weekend and into early next week. Despite the
weakening winds, seas remain mainly driven by current or former
northwest winds at 8 to 9 seconds along with a marginal southerly
swell.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...Excessive Heat Warning...CAZ507-510-511-516>518
             Heat Advisory...CAZ506-512-513-528
             SCA...Pt Arena to Pigeon Pt 10-60 nm
             SCA...Pt Arena to Pt Reyes 0-10 nm until 3 AM
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 3 AM
             SCA...Pt Reyes to Pigeon Pt 0-10 nm from 3 AM

&&

PUBLIC FORECAST: RWW
AVIATION: DK
MARINE: DK

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:44 AM PDTSmall Craft AdvisoryMTR42 hr

Nearby

Heat Advisories in California, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.